Tired all the time

Hello everyone, hope everyone's doing great.

Ive been diagnosed with complex partial seizures and simple partial seizures, im being treated with levetiracetam and topiramate... My question is I feel completely drained and tired all the time, like I need to sleep and take naps between activities or else I cant function. Does anyone else experience this? please id love to know

7 Replies

  • Hello I am in the process of a diagnosis. I have had all tests including EEGs and MRI.

    In my first consultation with the doctor he spoke briefly about medication and said they can have effects like tiredness which is normal to start off with. It your tiredness continues I would speak to your doctor? If you don't mind me asking how where you diagnosed ?

  • Yes, I got 2 EEGs and an MRI as well. The EEGs had "epileptic activity" and in my MRI they found a lesion in one side of my brain so they basically tied in all together and gave me levetiracetam

  • I feel the same, but only have been on the meds since a week so hoping it will get better

  • Just sleep and/or rest when you need to, that's what I did and am doing and have been getting better, I've found getting into a good sleeping and eating routine has been really beneficial too.

    Except when I have a sleepless night for whatever reason, I take a few days to get back in sink but it is seeming the longer I am getting into this routine, the easier I is to fall back into it.

  • Hi Diane young, i haven't been on here for some time,but after reading your post it seems very much alike mine in the way of sleep ect. After so many years of going through trying to get 'a normal' sleep pattern i gave up! Now i just doze away when and for as long as i have to.This does help a great deal but does make arranging days and events a little awkward,so long as your happy is the main objective.Sleep on!


  • Topiramate completely made me a zombie. I have partial complex seizures along with my clonic seizures. My epilepsy is I guess you could say titled photosensitive epilepsy with partial seizures. Stress completely brings seizures on when its out of control and if I don't get enough sleep it adds to the stress as well. I have been on vimpat all different milligrams playing scientist of course along with different drugs and topiramate was one of them. That is an awful drug! I don't have much better to say about the Vimpat but at least it doesn't put me to sleep. I just had a major back surgery about a week ago so I couldn't play scientist with my Neurologist and add another drug at this point in order to keep my seizures under control, but this is what my next visit at my Neurologist will be for.

    Scariest part is with my last visit at the neurologist I asked her if my memory was ever going to come back because that's what I've been suffering the most with and she said most likely no. I'm only 50 years old with young children and I have forgotten how to do my job! I am so scared out of my mind I don't know what I'm going to do. I cry constantly

  • Hi Diane,

    Thank you so much for your post, I read it with great interest. I too suffer from complex partial seizures and am currently on high dose of topirimate and a low dose of levetiracetam/keppra and like you find it very difficult to function during the day due to fatigue and the need to sleep. I have to add I also suffer from Lupus which comes with the additional symptom of fatigue but I am convinced that these drugs have added to the problems of my existing brain fog(memory loss) and fatigue.

    I am glad to hear on this forum that getting into a good routine improves matters - I'll persist! The good thing also is that since starting the additional levetiracetam I have so far been seizure free for a few months :-) I hoping the side effects will fade away:-)

    Take care


You may also like...